CeruleanBlue Posted May 24, 2006 Share Posted May 24, 2006 Hi all....I need some of everyone's sage advice here. About seven weeks ago, I started taking Lamictal. I started at 25 mg/day, then titrated up just like the directions said to 50 mg, then 75 mg, which is what I've been taking for about a week. Now, my husband and mother have both noticed a very positive change in my mood already, as have I. However, about a week after I started taking Lamictal, I stopped in at a health food store and sampled some mango body cream (why, I don't know!) Anyway, I developed an intense itching about 5 minutes later on top of my hand, followed by some small (i.e 1/8 inch) welts and redness. I didn't connect this with Lamictal until later that night. Eventually the welts subsided. Then, a few days ago my husband came down with a horrible case of athlete's foot. My feet started itching intensely too, although they don't have welts on them. I figured I'd caught it from him. So we went out and stocked up on anti-fungals, which have helped my itching (his too.) Anyway, in the midst of the athlete's foot, I noticed that the welts on my hand were back. Then, I noticed some tiny bumps/redness on my upper arms. The welts on my hand are more numerous than they were, although still not covering more than 1/6th of the back of my hand, I would say. I also have asthma, and felt the need to use my inhaler last night and today, though I couldn't say I was wheezing. Still, I felt the need to use it, and I rarely do. Also, I felt a bit of a sore throat. I call my pdoc's nurse today, and she said stop taking Lamictal right away, cold turkey. Of course, the pdoc is out of town, and his only backup is booked tomorrow (she's going to try to work me in...) My other options she said were to see my primary care dr. or go to the ER. She thinks it is an allergic reaction. What do you all think of this? I'm so bummed about her saying I need to stop Lamictal. I REALLY think it was helping. Do any of you think I could continue it with antihistamines or wait out the rash, hoping it would go away? Or should I run to the ER tonight? Arggh! I hate this. Also, what about stopping cold turkey--is THAT the best idea? Any advice would be much appreciated. Thanks, everyone--I appreciate all of you! Best, CeruleanBlue Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.